Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2001, 3:20 PM CDT for Manitowoc County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 9, 2001, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Manitowoc County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:38 PM CDT | Hail 0.75 | Manitowoc, WI | |
| Aug 9, 4:00 PM CDT | Hail 1 | Two Rivers, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS53 KGRB 092022 SVRGRB WIC071-092115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN WISCONSIN * UNTIL 415 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR MARIBEL...OR 14 MILES NORTHWEST OF MANITOWOC. IT WAS MOVING SOUTHEAST AT 30 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4418 8803 4391 8778 4432 8740 4432 8774 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:35 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 9, 2:35 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT THU AUG 9 2001 FCST CONCERNS WL MAINLY CENTER ON TEMPS AFTER THIS EVENING AS CDFNT DEPARTS THE RGN. AT 19Z...CDFNT PRETTY MUCH BISECTING WISCONSIN RUNNING FROM GRB-OVS. ERN WI WARMED UP ENUF TO BREAK CONV TEMP. ATM ALREADY UNSTABLE AND STORMS DEVELOPED QUICKLY. STG MID-LVL WNDS AND INCREASED SHEAR ALLOWED FOR SOME STORMS TO TURN SVR WITH WND DAMAGE AND SOME HAIL. ACTIVITY MVG EWD AT A FAST CLIP SO ANTICIPATE MOST IF NOT ALL THE PCPN TO BE OUT OF THE FCST AREA BY ISSUANCE TIME. WL HOLD ZNS UNTIL LAST MINUTE AND SEE IF WE CAN CLR SVR TSTM WATCH BEFORE PRESS TIME. REST OF FCST MUCH MORE ENJOYABLE AND COMFORTABLE AS DRY CANADIAN AIRMASS REPLACES THE STIFLING AIRMASS NE WI HAS ENDURED OVR THE PAST SEVERAL DAYS. DEW PTS HAVE ALREADY DROPPED INTO THE 50S OVR NW WI. MDLS DROP HIGH PRESSURE INTO THE NRN PLAINS TNGT...THUS WNDS SHOULD REMAIN UP ENUF TO KEEP TEMPS FROM FALLING TOO FAR. MEAN FLOW TO REMAIN FROM THE NW THRU SAT...THUS PLEASANT TEMPS/HUMIDITY LVLS EXPECTED. GUID TEMPS CLOSE ON MINS WITH NGM STILL WARMER THAN AVN ON MAXS. WL CONT TO USE COMPROMISE APPROACH ON MAXS. EXTENDED FCST HAS ANOTHER REINFORCING COOL FNT DROPPING SOUTH OUT OF CANADA ON SUNDAY. HOWEVER...NW FLOW ALOFT AND DRY AIR AT LOW-LVLS WL PROBABLY KEEP ANY PCPN SCT AND QUITE LGT. ANOTHER COOL FNT ARRIVES DURING MID-WEEK AND THIS ONE MAY HAVE BETTER MSTR TO PLAY WITH. .GRB...NONE. KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 9, 12:00 PM CDT, 3 hours 20 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU AUG 9 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL MOVE ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT IS FORECAST TO CROSS EAST-CENTRAL WISCONSIN BETWEEN NOON AND 4 PM. GIVEN THE VERY WARM AND HUMID AIR MASS AHEAD OF THE FRONT...ANY STORMS THAT DEVELOP COULD BECOME SEVERE. THE THREAT OF THUNDERSTORMS WILL END ONCE THE FRONT EXITS THE AREA LATE THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR AREAS SOUTH AND EAST OF A LINE FROM WISCONSIN RAPIDS TO MARINETTE. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB @RUKWBCe :KDENNZUS90 KGRB 091658 BROGRB WIZ022-039-091815- GILLS ROCK OBSERVATION NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CDT THU AUG 9 2001 THE FOLLOWING CONDITIONS WERE REPORTED AT GILLS ROCK AT NOON CENTRAL TIME... WIND SOUTHWEST AT 6 KNOTS. PEAK WIND IN THE LAST HOUR 12 KNOTS. AIR TEMPERATURE 88 DEGREES.
In the hours before
Special weather statement, Aug 9, 12:00 PM CDT, 3 hours 20 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU AUG 9 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL MOVE ACROSS EAST-CENTRAL WISCONSIN THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT IS FORECAST TO CROSS EAST-CENTRAL WISCONSIN BETWEEN NOON AND 4 PM. GIVEN THE VERY WARM AND HUMID AIR MASS AHEAD OF THE FRONT...ANY STORMS THAT DEVELOP COULD BECOME SEVERE. THE THREAT OF THUNDERSTORMS WILL END ONCE THE FRONT EXITS THE AREA LATE THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR AREAS SOUTH AND EAST OF A LINE FROM WISCONSIN RAPIDS TO MARINETTE. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KALLAS WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 9, 1:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
156 PM CDT THU AUG 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM STURGEON BAY WI 69 MPH WIND GUST
08/09/01 DOOR 60 KNOT WINDS AT THE COAST
GUARD.
0150 PM 1 S STURGEON BAY WI 3 INCH HAIL
08/09/01 DOOR
JKLLocal storm report, Aug 9, 1:59 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT THU AUG 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 1 S STURGEON BAY WI WIND DAMAGE
08/09/01 DOOR 50 FT TALL AMATEUR RADIO
TOWER BLOWN DOWN.
JKLLocal storm report, Aug 9, 2:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT THU AUG 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM STURGEON BAY WI 69 MPH WIND GUST
08/09/01 DOOR 60 KNOT WIND GUST. REPORTED
BY COAST GUARD.
0150 PM 1 S STURGEON BAY WI 3 INCH HAIL
08/09/01 DOOR ALSO 59 MPH WIND GUST. 50
FT TALL AMATEUR RADIO TOWER
BLOWN DOWN. SKYWARN
SPOTTER REPORT.
0150 PM STURGEON BAY WI 76 MPH WIND GUST
08/09/01 DOOR MEASURED WIND GUST BY
SKYWARN SPOTTER.
TREES REPORTED DOWN IN SEVERAL
CHERRY AND APPLE ORCHARDS.
0205 PM ALGOMA WI WIND DAMAGE
08/09/01 KEWAUNEE TREES AND POWER LINES DOWN
AROUND AREA. REPORT FROM
POLICE DEPT.
JKLSpecial weather statement, Aug 9, 3:05 PM CDT, 15 minutes before
WIZ013-021-031-037-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT THU AUG 9 2001 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR... MARINETTE COUNTY... OCONTO COUNTY... SHAWANO COUNTY... WAUPACA COUNTY. AT 3:00 PM CDT...DOPPLER RADAR INDICATED THAT THE SEVERE WEATHER THREAT HAS MOVED TO THE EAST AND SOUTH WITH THE PASSAGE OF A COLD FRONT. KALLAS WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 9, 3:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT THU AUG 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0303 PM 2 SW KEWAUNEE WI 60 MPH WIND GUST
08/09/01 KEWAUNEE EST. GUST BY SKYWARN
SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:05 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Aug 9, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Aug 9, 1:48 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 42 min |
| Aug 9, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.